Sunday, August 19, 2007

Ode to Prednisone

Oh, you five orange chalky tablets separated in my pill-by-day box
you taste so bitter going down and like to get stuck where my tonsils used to be
I Can't Believe it's Not Butter, spread thin on both sides makes you much more cooperative...and tasty.

Your side effects are many and varied and quite interesting in nature. My favorite is the hunger that cannot be tamed and quite possibly the 'inappropriate happiness' and 'loss of contact with reality' from which I surely suffer but can't bring myself to care. I do not enjoy the shaking hands and the weakness in the knees, but from the bulging eyes and acne, happily I am spared.

For five days after chemo you are my constant friend as you immunosuppress and beat down the lymphocytes that plague me. I proclaim I can handle the short-term effects of insomnia, euphoria and rarely mania, as long as you keep cancer from taking me.

Prednisone, you are my unwanted hero.

3 comments:

Fire Berry said...

Can I get a haiku?

The Holmes said...

You've done it. You've made chemo medication funny.

C-squared said...

Marsha, you crack me up! You forgot to mention some of the other side effect though...excess hair growth, massive water retention, oh and my favorite-long term use at high doeses can cause permanent liver damage...